MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number 2012-12
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation could not be performed since the surgical team at the hospital have not yet returned the complaint device.So, at this time, we are unable to determine the exact root cause of this device failure.Device was checked before use and was found to be functional.Both balloons in this shunt worked properly throughout the entire endarterectomy procedure.It was after completion of the procedure, surgeon encountered this issue as he was unable to deflate the internal carotid balloon by aspirating the saline in the balloon.We reviewed the lot history records for this lot number and did not find any discrepancies that would contribute to this incident.Our complaint history analysis showed that no other similar complaints were found on this lot number.Our manufacturing team does conduct 100% inspection on each device and tests them for balloon functionality.Each balloon is inspected to ensure they inflate and deflate properly.No further information was provided by the treating surgeon.Since the balloon operated properly during pre-use check and during use, it is possible that some anatomical or procedural factors may have contributed to this issue.
 
Event or Problem Description
After successfully completing the carotid endartectomy procedure, the surgeon attempted to deflate the internal carotid balloon by aspirating the liquid inside the balloon using a syringe.However, he was unable to deflate the internal carotid balloon.After attempting multiple times, we was able to partially deflate the balloon and remove it from the patient's carotid artery.Common carotid balloon deflated properly.The surgical team had tested both balloons before the procedure and were found to be functional.No further intervention was needed.
 
Event or Problem Description
After successfully completing the carotid endartectomy procedure, the surgeon attempted to deflate the internal carotid balloon by aspirating the liquid inside the balloon using a syringe.However, he was unable to deflate the internal carotid balloon.After attempting multiple times, he was able to partially deflate the balloon and remove it from the patient's carotid artery.Common carotid balloon deflated properly.The surgical team had tested both balloons before the procedure and were found to be functional.No further intervention was needed.
 
Additional Manufacturer Narrative
We have received the complaint device for evaluation.However, we were unable to confirm the reported incident.We were able to properly deflate the internal carotid balloon and common carotid balloon when they were inflated with 1.5 ml and 0.25 ml of saline, respectively.We did not notice any blockage or kinks in the inflation lumen that could have prevented the internal carotid balloon from deflating.We were unable to replicate the reported defect even when we tried to reproduce the failure by inserting both balloons in the test fixture.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of a similar nature for devices from this lot.Device was checked before use and was found to be functional.No further information was provided by the treating surgeon.At this time, we could not conclusively determine the root cause of this defect.Since the balloon operated properly during pre-use as well as during our evaluation, it is possible that some anatomical factors may have led to this deflation issue.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8573478
Report Number1220948-2019-00050
Device Sequence Number2353735
Product Code MJN
UDI-Device Identifier00840663101238
UDI-Public00840663101238
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K051067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Catalogue Number2012-12
Device Lot NumberPFT3459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1